New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 1/17/2005 6:47 AM (GMT -7)   
Whoever said computers are supposed to make our lives easier?  After cleaning up the spyware stuff and being on the mend last week, I clicked "yes" to install some windows updates to my computer and don't you know, it crashed the whole thing. I was so upset, called my brother in tears. After having spent already about 20 hours on it, it all crashed, through no fault of my own. So, I had Dell help me start over and one by one, I am adding my programs back. I decided to add the XP update for WIndows, service pack 2.  I spent about 6 hours trying to get the darn update, never really being successful and having no idea why. Thank goodness for system restore, sort of a do-over. 
 
I then spent hours trying to turn off my firewall for windows XP, following the directions, only to find it buried somewhere in the websites that I cannot configure it with AOL dial-up...HELLO, why is that buried 10 pages deep in the program? ANyway, I have a plan and am excited to maybe be back up and running.  I have not gone online all weekend because I have no protection. Whew, am I pooped!
 
Onc appointment next month....my 5 years with Tamox is up in 5 months (holy cow!), and I want to ask the onc about stopping it a couple months early. I am eager to lose the 20+ pounds I have gained, especially since my brother is getting married sometime this year. Anyone else quit a couple months early?
 
And Luci, keeping you in my thoughts for your test results...and Jo-ANn, how are your nails looking??
 
L&H,
Lori


Candy
Veteran Member


Date Joined Jul 2003
Total Posts : 1294
   Posted 1/17/2005 7:11 AM (GMT -7)   
Lori,

Computers, I have decided, are really the devil in disquise. I have been having so many problems with my system. I am so tired of preventing spyware I am just about ready to throw the whole thing out and start doing everything manually. I used too, I know I can do it again.

I will be thinking about you and the Tamox issue.

Hugs,
Candy

Many Blessings for the New Year

 

 

Life may not be the party

 we hoped for,

but while we are here we might as

well dance.
   


sdearing
Veteran Member


Date Joined Jul 2003
Total Posts : 700
   Posted 1/17/2005 7:22 AM (GMT -7)   
My son called last night and he got hit with spyware too. He spent all weekend cleaning up his computer. So far I have been lucky. Hope you get up and running smoothly soon. I wasn't able to take Tamox so I have no words of wisdom there, but good luck.

L&H
Sara
Sara Dearing
 
Today is a gift, that's why they call it the present!


gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 1/17/2005 8:37 AM (GMT -7)   
My Norton found a spyware deal on Friday, too. I also have a spyware detection program my daughter put on my computer that found 43 suspicious files about a week before. What is going on with these people? When you use the computer and depend on it you don't need crazy messes. I have found my computers only last about two years before getting so messed up it is easier to get another one. I now have two sitting side by side but until a cable company comes our way I can only use one at a time for the internet on the phone line. Hugs MK


wackygal
Veteran Member


Date Joined Jul 2003
Total Posts : 857
   Posted 1/17/2005 8:58 AM (GMT -7)   
Oh Lori, computers can be expensive paper weights sometimes!! Sorry to hear about the Windows XP SP2 problem, it IS a huge download, are you using AOL with a dial-up modem?? I would guess that would be too huge to download that way, can you call MicroSoft and get a free Cd for the update?

You should be running spyware (Spy Sweeper, Adware AND Spybot Search & Destroy all find different things), Anti-Virus weekly, and don't forget Scan Disk and Defragment (in Accessories --> System Tools). Do you have any weird programs that run during startup? If you do Start-->Run and type msconfig, and then choose tab Startup, you should go thru these programs with a Dell Representative... they will know what each program is, and whether you need it or not. Having unneccessary programs there bog down the pc the minute you start it up, because they load into RAM when the pc comes up.

Good Luck, I've got to go right now, but let me know how things progress.... wishing you luck!!
stEF
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
"It's been worth everything I've been through,
 To do what I do"

                       To Do What I Do   -Alan Jackson, 2004


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 1/17/2005 9:51 AM (GMT -7)   
Thanks Stef and everyone....the spyware is no longer an issue. I got it cleaned up (although never could run ad-aware SE), but the Dell updates crashed me. So, in rebuilding, i am trying to do it right, one step at a time. I did order the free SP2 update from microsoft, but it takes a few weeks to come in...so in the mean time I will install the Norton internet security. I spent so much time trying to find out how to disable the darn XP firewall, only to find a hidden message buried somewhere that said it was already disabled.

My PC is clean now, since I had to start the whole thing over, wipe it out and re-install. Amazing how fast the scans run when the computer has no clutter on it!

Lori


Shells
Regular Member


Date Joined Jul 2003
Total Posts : 214
   Posted 1/17/2005 5:26 PM (GMT -7)   
Hi Lori...sorry about all your crappy computer problems. But I do have something to say about your Tamoxifen. I went to a lecture and the Onc. stated that 4 years of Tamoxifen is just as goos as 5. He said there wasn't a major differece at all. This was as he was speaking of Aromasin b/c they have no idea how long you should take that yey, b/c it's so new. But he did say he puts his patients on Tamoxifen for 4 years. Hope this helps, ask you Onc about it. But I think the biggest problem you will have is making yourself believe it is ok to stop it early. You know how some of us are about stopping any kind of treatment, you feel vulnerable at first.

L&H, Shelley
*Just keep swimming*   Dory....Finding Nemo
 


lemonz
Veteran Member


Date Joined Jul 2003
Total Posts : 1090
   Posted 1/18/2005 3:34 PM (GMT -7)   
Lori, I got put on femara after five years and its basically the same problem. Makes you hungry and not much chance of losing weight. Are you saying you are not going to be taking anything? I am serious about going to see my onc. I am not having a good time with femara at all. I know people usually have more trouble with tamox. but I guess my body forgot to read that part. I really did not have issues with tamox. except the weight gain. I have to say I am not having a nice time with femara at all. L&H Joyce
People are like tea bags, you have to put them in hot water to see how  strong they are!
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:43 AM (GMT -7)
There are a total of 2,733,056 posts in 301,078 threads.
View Active Threads


Who's Online
This forum has 151231 registered members. Please welcome our newest member, safikul.
345 Guest(s), 9 Registered Member(s) are currently online.  Details
iho, pmm73, NewDay, JackH, pitmom, hatter15, julymorning, Sissy63, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer